MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH UNIVERSAL IMPACTOR/POSTIONER; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH UNIVERSAL IMPACTOR/POSTIONER; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 2101-0200
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information is received, it will be provided in a supplemental report upon completion of the investigation.A review of the device history records indicates that the reported devices were manufactured and accepted into final stock with no reported discrepancies. the complaint history review indicated that there were no similar events for the reported lot.
 
Event or Problem Description
The threads at the end of the insertion handle protruded too far from the trial and from the shell and thus damaged the floor of the acetabulum and resulted in a difficult placement of cup.The handle was examined after the procedure when the patient was in recovery and safe.We found the threaded tip was loose and defective.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding protruding threads on the impactor due to disassociation of the threaded stud involving a cutting edge cup impactor was reported.The event was confirmed by product inspection.Method & results: product evaluation and results: visual inspection of the returned device indicates that the impactor was returned in a used condition.There are scratches and marks present on the impactor that are consistent with multiple uses.Examination of the returned device with engineer indicated that the product failure mode is consistent with that described in capa related to the threaded stud overcoming the fixation of the press fit, dowel pin and weld, and pull out of the handle shaft.Clinician review: not performed as medical records were not provided for review.Product history review: a device history review confirmed all devices accepted into finished goods conformed to specification.Complaint history review: no other events were reported for the lot indicated.Conclusions: examination of the returned device with engineer indicated that the product failure mode is consistent with that described in capa related to the threaded stud overcoming the fixation of the press fit, dowel pin and weld, and pull out of the handle shaft.Nc and capa were opened to further investigate the protrusion of the threaded stud.See nc and capa for further details.No further investigation is needed at this time.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.Product surveillance will continue to monitor for trends.Corrective action/preventive action: nc and capa was raised to further investigate the protrusion of the threaded stud.

Brand Name
UNIVERSAL IMPACTOR/POSTIONER
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8120154
Report Number0002249697-2018-03877
Device Sequence Number18884885
Product Code LPH
UDI-Device Identifier07613327211511
UDI-Public07613327211511
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K161569
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number2101-0200
Device Lot Number130526
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2018
Initial Date Received by Manufacturer 11/02/2018
Supplement Date Received by Manufacturer01/09/2019
Initial Report FDA Received Date11/30/2018
Supplement Report FDA Received Date02/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;